| Catalog Number |
1235250-23 |
| Health Effect - Clinical Codes |
Myocardial Infarction (1969); Thrombosis (2100)
| Date of Event |
12/25/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The additional 2.5 x 23 mm absorb gt1 is being filed under a separate manufacturer report number.Product performance engineering reviewed the incident information; however, there was no reported device malfunction and the product was not returned as the scaffold remains in the anatomy.A review of the lot history record and complaint history could not be conducted because the lot number was not provided.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of myocardial infarction and thrombosis, as listed in the absorb gt1 instructions for use (ifu), are known adverse events associated with the use of a coronary scaffold in native coronary arteries.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
Event or Problem Description
It was reported that the planned procedure on (b)(6) 2016 was to treat mildly calcified lesions in the circumflex and left anterior descending arteries.Optical coherence tomography (oct) was used for vessel sizing and both vessels were determined to be 2.6 mm.Pre-dilatation was performed in both lesions, reducing the stenosis to less than 40%.The two 2.5 x 23 mm absorb gt1 scaffolds were implanted and post-dilated with a non-compliant balloon reducing the stenosis to less than 10%.Oct was used to confirm good vessel wall apposition.The patient was given brilinta during the procedure, but because it was not covered by insurance, the patient was prescribed plavix for dual antiplatelet drug therapy (dapt).The patient returned on (b)(6) 2016 with st elevated myocardial infarction (stemi) and thrombosis was confirmed in both scaffolds.The thrombosis was aspirated followed by implanting 3.0 xience alpine stents in each of the scaffolds.The final patient outcome was good.The patient confirmed he was compliant with dapt after the initial procedure.The physician commented that the thrombosis may have been due to switching the medication from brilinta to plavix.No additional information was provided.
Additional Manufacturer Narrative
(b)(4).There was no reported device malfunction and the product was not returned as the scaffold remains in the anatomy.A cine was received and reviewed by an abbott vascular clinical specialist who concluded the following: under expansion and undersized scaffolds as well as changes in dual antiplatelet therapy (dapt) may have contributed to scaffold thrombosis.Both the left anterior descending and the circumflex arteries are treated with deployment of longer and larger diameter metallic stents.It was reported that dapt was changed and may have been interrupted.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The reported patient effects of myocardial infarction and thrombosis, as listed in the absorb gt1 instructions for use (ifu), are known adverse events associated with the use of a coronary scaffold in native coronary arteries.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.